MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE, INCORPORATED; STIMULATOR, NERVE

NUVASIVE, INCORPORATED NUVASIVE, INCORPORATED; STIMULATOR, NERVE
Model Number 1023501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Urinary Retention (2119)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received for evaluation as no alleged product malfunction was made.No radiographs or photographs were provided therefore alleged event could not be confirmed.Review of procedure notes provided outline the ureteral injury took place as a result of possible inter-operative difficulty.Labeling review: ".Access: care should be taken to avoid expanding the blades to the mid-vertebral body or beyond to minimize psoas trauma and reduce the risk of segmental vessel injury." ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function; pleural effusions, hemothorax, chylothorax, pneumothorax, subcutaneous emphysema, need for chest tube insertion, intercostal neuralgia, rib fracture, diaphragm injury; atelectasis; impotence; and permanent pain and/or deformity." ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection.".
 
Event or Problem Description
On unknown date, a patient underwent the first of a two-part procedure an extreme lateral interbody fusion at l1/5 levels via a right sided transpsoas retroperitoneal approach, where the ureteral was reported as injured.Seven days post procedure the second half of the procedure, a posterior fixation from t12 to ilium was completed with no additional issues reported.During follow-up, eight days post-operative, discharge was effluxed from the wound and a computed tomography revealed abnormal accumulation fluid around the right kidney.16 days later, an end to end ureteroureterostomy was successfully performed with no post-op symptoms.

Brand Name
NUVASIVE, INCORPORATED
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key9556094
Report Number2031966-2020-00002
Device Sequence Number11511554
Product Code ETN
UDI-Device Identifier00887517118905
UDI-Public887517118905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1023501
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR